Skip to content
My WebMD Sign In, Sign Up
Fibro Flare home remedy tips
avatar
recirich posted:
I'm in a fibro flare, take my meds regularly but need some help today. I just finished steroids yesterday and have that heavy fatigue back today. I am sore all over and my skin burns and stings like a bad case of sunburn. I feel like there are "lumps" in my bed and furniture, but there aren't, nor can you feel the "Lumps" in me, and I am miserable. I usually take 2 Tylenol twice a day for pain. Although I don't feel stressed, I probably am. Doctor doubled Neuratin to 600 mg twice a day to help with crying jags. Any suggestions?
Reply
 
avatar
annette030 responded:
I recommend http://www.myalgia.com

They have a lot of good FMS information there, including meds and other treatments. You might think about printing out info to take to your doctor to discuss.

Take care, Annette
 
avatar
annette030 replied to annette030's response:
Sorry, for home remedies I use my hot tub, if you have a heating pad that might help too.

I use neurontin 800 mg. once a day for FMS symptoms, I love it, but I don't understand why you would be using it for "crying jags"?

Take care, Annette
 
avatar
1wareaglefan replied to annette030's response:
Annette, I was curious about whether neurontin causes weight gain like lyrica does.

Thanks.....Elizabeth
 
avatar
lisamac1204 replied to 1wareaglefan's response:
I wanted to reply to you ladies about Fibro and pain. I have both. I take 150 MG of Lyric 3 x's a day for my Fibro and I'm still in pain w/ it. Plus I have neck and lower back pain. But yes, I did gain wait from Lyric. Ive gain 30 lbs in 9 months since being put on Lyric. We 1st tried the Nurontin, (ever how you spell it) but it didn't work for me. It made me swell, retain fluid. Tell me ladies, how do you handle your pain? What helps you? I need some help to cope w/ dealing w/ mine. Any advice would be greatly appreciated! Thanks and God Bless each of YOU! Lisa from TN :)
 
avatar
1wareaglefan replied to lisamac1204's response:
Lisa, I take prozac and low dose lortab for pain.

Elizabeth
 
avatar
CTBeth responded:
Are "crying jags" a common symptom for you?

Have you taken steroids before? Could these two be related?
~ gratitude and good attitude~
 
avatar
annette030 replied to 1wareaglefan's response:
It has not for me, in fact I have been slowly but surely losing weight, a total of about 35 pounds over the last 2-3 years. No dieting or any intent on my part. My doctor examined me, and tested my blood for thyroid problems, etc., and all is well. I am happy when I weigh in at the doctor's office and find I have lost a pound or two. I remember when I could lose 10-15 pounds easily in three or four weeks, not any more. I am fat and have been most of my adult life.

I think with most drugs, neurontin and Lyrica included, the thing is they may increase our appetite and the easiest thing to grab may be junk food. I would suggest keeping low calorie food ready and when the munchies hit, eat something good for you instead of grabbing cookies, ice cream, etc. Think about what you put in your mouth.

A good friend of mine gained a huge amount of weight while on certain antidepressants. We no longer lived near each other, but we spent a vacation together at a friend's home, and I saw a HUGE change in HOW much and HOW often she ate. She ate constantly, and it was always junk food. She had never had a weight problem before, she was probably in her late 40s. She just said it was the drugs that made her fat and did nothing about it. We are now in our early 60s and she has not been able to get rid of the weight. It is really hard at our age to exercise enough and reduce our intake enough to lose a lot of weight quickly, like we did in our 20s. Her sisters and I could diet or take diet pills when we were in our 20s and wanted to drop a few pounds, she never needed to. She hates being fat, it hasn't bothered me that I am fat for well over 30 years. I would like to be thinner, but I don't smoke, drink, or do illegal drugs, I am not sedentary anymore, I guess food is my only vice, lol. I should do better with it.

I think we all need to be aware of our weight, and if we start gaining or losing for no reason, look at it immediately with our doctors. But, especially when we get into middle age. When you start a new drug, be aware and see what effects it has on you. Not everyone gets every side effect from a drug.

My drug handbook says that about 16% of Lyrica users complained of weight gain, and only 2-3% of neurontin users complained of weight gain.

Keep in mind that drug makers have to put down every symptom someone complains of, no one has to prove it comes from the drug itself. For this reason, I tend to ignore anything that fewer than 10% of users complained of. Just my personal cutoff mark, no real medical studies to prove anything. I suggest you read everything you can find that is evidence based (not opinions), then make up your own mind with your doctor what drug to take. Then see how you do on it. You can always stop taking a drug if you develop symptoms.

Take care, Annette
 
avatar
1wareaglefan replied to annette030's response:
Annette, thank you so much for your thoughtful and informative response. I know you're a nurse and are pretty familiar with the medications out there, so I always like to read your opinion.

I guess I'm managing pretty well right now with prozac, low dose lortab and periodic injections, so I won't rock the boat. But I'll tuck that information away, maybe for future reference!

Thanks again.....Elizabeth
 
avatar
lisamac1204 responded:
I'm sorry recirich, I don't have any suggestions. I'm suffering the same as you. Only I am on pain med's which take my pain down to a 7 sometimes only a 8 for a couple hours. But I burn and hurt all over too plus have back and neck pain and 2 pinched nerves. I guess the best advice I can say is when I'm not so stressed, its not as bad. So if you can try to stay calm and away from stress as much as possible it helps. I meditate 30 minutes every day. Yoga is good too! Also, believe it or not, but try this. Listen to classical music for 30 minutes each day. It calms the soul. Believe it or not. It really works. Good luck to you and God Bless - Lisa from TN :)
 
avatar
CTBeth replied to lisamac1204's response:
How about a hot bath, Jacuzzi if you can, massage, nice meal of

something you love, having company if you cannot get out,

watching your favourite movie, calling a friend on the phone,

buying yourself something special just because it makes you

feel good, incense or candles. I'm trying to think of things that

calm me when the pain is out of control. Someone

recommended getting a foot rub.

If it's any consolation, I know exactly what "pain days" are.

You deserve anything that will help: You deserve it.

((hugs))

Bet
~ gratitude and good attitude~
 
avatar
CTBeth replied to CTBeth's response:
another thought:
my fiance' bought me some meditation CDs. They are beautiful soft music and nature sounds. Another CD is Gregorian chants.
I don't know if it is appropriate to write this, but I say the Rosary. It takes me about 20-30 minutes to do the Rosary. By the time I'm done, my spasms are much relieved. I'm not trying to preach any religion; this is just what helps me. Never know until you try, right. You don't have to be a Catholic- there are may types of prayer beads and meditation beads if you prefer.
((hugs))
Bet
~ gratitude and good attitude~
 
avatar
CTBeth replied to annette030's response:
Annette,
I envisioned you as about 5'10" tall, with short blond hair and thin as a super model. It's funny how, without a pic, I have my own ideas of the "regulars" looks. I used to change my pic a lot, but since my laptop crashed, this is the only pic I have on Anneliese's computer. We'll have some Christmas pics soon so I can show off my new bob haircut.

Anyhow, I know that you are lovely. With the kind things you write and thoughtfulness toward everyone, your inner beauty must shine through. I'm 100% sure of this.

((hugs))

Bet
~ gratitude and good attitude~
 
avatar
nowthis replied to CTBeth's response:
OMG too funny, i imagined her in about the same way. Defintley blond, not sure why, but yes blond.

I have tried a few times to put a pic up but it wont let me size it correctly, i know i am doing it right, but it wont let me center the box around my face. :(
 
avatar
CTBeth replied to nowthis's response:
OMG!! It's YOU!! LOL, I wish more of us posted our pics.
Yup, you look just like I thought.

I hope you get some sleep this eve. I hope that I do, too- haha!

TTYS,

Bet
~ gratitude and good attitude~


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

tramodol
have taken tramadol several times...i have seen no benefits to this med...extremely weak pain med More
Was this Helpful?
1 of 4 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.